Arkansas, 2021Flood in Arkansas, September 24 to 25, 2021
September 24 to 25, 2021 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to the Cache River at Patterson in late September.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Cache River at Patterson in late September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 24, 5:05 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 24, 5:05 AM CST, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
605 AM CDT Fri Sep 24 2021
.UPDATE...
Updated to include the 12z aviation discussion below.
&&
.AVIATION...
Primarily VFR conditions expected through the period with sfc
winds out of the S-SW, increasing to near 10 kts at times this
afternoon at a few locations. Some terminals could briefly see
impacts through 14z from FG development originating from nearby
lakes.
&&
.PREV DISCUSSION...(ISSUED 249 AM CDT Fri Sep 24 2021)
SHORT TERM...Today Through Saturday Night
Little in the way of meaningful weather is expected through the
short term period. H500 trough extending south beneath its parent
Low north of the US/CA border will transition from the Northern
Plains today and across the Great Lakes saturday. Perhaps some
clouds will spread over the area but the state is expected to
remain dry. Before washing out over Arkansas a weak front is
expected to move in from the northwest Saturday morning, a brief
wind shift will be noted for some.
Sfc ridging will shift to the southeast and mid level ridging, SW
of the area, will build northeast toward the state. Temperatures
will continue to slowly climb. As S-SW flow picks up a bit, a
minor increase in low level moisture will be noted across the
area.
LONG TERM...Sunday Through Thursday
Early in the long term periods, southerly winds will be prevalent
as Arkansas sits between surface high pressure over the southeast
conus and low pressure developing out in the northern Plains. Aloft,
the pattern will become rather amplified, as blocking develops over
the Mid-Mississippi Valley. This blocking...potentially a
rather large Omega block...should persist through the end of the
period. Arkansas will most likely end up being in the westernmost
trough of the block, and for us, that will bring strengthening
southwest flow aloft, increased moisture and rain chances, and
slightly cooler temperatures with the increased cloud cover
expected. Through the period, temperatures will range above seasonal
averages...most significantly early on in the period.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...67
Hazardous weather outlook, Sep 24, 1:52 AM CST, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
252 AM CDT Fri Sep 24 2021
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
252 AM CDT Fri Sep 24 2021
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday Through Thursday
No hazardous weather is expected at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
67
Flood, Woodruff
- When
- September 24, 8:15 AM CST to September 25, 12:52 PM CST
- Where
- Woodruff County, 0.96 mi WNW of Riverside to 0.24 mi NW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.284, -91.246
Heavy rain brought flooding to the Cache River at Patterson again in late September.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 986402.